Results 1 to 4 of 4

Thread: A little Help Needed

Hybrid View

  1. #1
    Join Date
    Sep 2011
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default A little Help Needed

    Hey can anyone help me with understanding methotrexate? I take 15mgs once a week... how does it work and what kind of side affects have your all experienced? Any extra percautions I should take other than the folic acid supplement?

  2. #2
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,743 Times in 1,212 Posts

    Default

    Quote Originally Posted by chef marv View Post
    Hey can anyone help me with understanding methotrexate? I take 15mgs once a week... how does it work and what kind of side affects have your all experienced? Any extra percautions I should take other than the folic acid supplement?
    Methotrexate, in conjunction with some of the other meds, is a chemotherapy drug. AI diseases such as Lupus make our immune system work too hard and attack our own body. MTX and steroids lower our immune system and hopefully get us out of our flare. I will post a link below that gives information about the different Lupus meds.

    As for side effects, I don't really have anything except a little bit of an upset stomach. I fixed the majority of that by taking it before bed

    Hope this helps!

    Lupus Medications
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  3. #3
    Join Date
    Sep 2011
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    wow tgal.. how olng have you had lupus? you seem to know your stuff... Thanks... and i do notice the upset stomach... i off set that by eating more... lol.. i will take any excuse to eat more

  4. #4
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,862
    Thanks
    145
    Thanked 413 Times in 339 Posts

    Default

    The MTX pills gave me alot of nausea, I was then put on the shots, no more nausea, just weakness the day after.
    Good luck to you.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •